Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Feb 11, 2021, 9:41 PM CST for Saint Tammany Parish, Louisiana. It took effect at Feb 12, 2021, 12:00 AM CST. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2021, 9:41 PM CST (03:41 UTC)
- In effect from
- Feb 12, 2021, 12:00 AM CST
- Expired
- Feb 12, 2021, 6:00 AM CST
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River near Camp Covington (CGSL1). The gauge peaked at 47.43 ft at Feb 12, 2021, 1:00 PM CST.
- Action stage
- 40 ft
- Minor stage
- 45 ft
- Moderate stage
- 50 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375105, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
505 WGUS44 KLIX 120341 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 941 PM CST Thu Feb 11 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Louisiana... Bogue Falaya River At Camp Covington affecting St. Tammany Parish. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. && LAC103-121200- /O.NEW.KLIX.FL.W.0012.210212T0600Z-210212T1200Z/ /CGSL1.1.ER.210212T0600Z.210212T0600Z.210212T0600Z.NO/ 941 PM CST Thu Feb 11 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Bogue Falaya River At Camp Covington. * Until Friday morning. * At 9:00 PM CST Thursday the stage was 44.5 feet. * Flood stage is 45.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 45.0 feet just after midnight tonight. * Impact...At 45.0 feet, Water will encroach residential property in the vicinity of the gage. Residences on the east bank near the river will be threatened. Water will cover entrance driveways to property on the east bank. && LAT...LON 3052 9004 3052 9014 3061 9019 3060 9010 $$ PG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 11, 4:08 PM CST, 5 hours 33 minutes earlier.
Area forecast discussion, Feb 11, 4:08 PM CST, 5 hours 33 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 408 PM CST Thu Feb 11 2021 .DISCUSSION... A stalled frontal boundary will be moving out of our area by tonight. Friday and Saturday, rain chances will be increased due to increased Gulf convection lingering along that frontal boundary. This rainfall would mainly be along the coastal areas, but it is possible to have an isolated or scattered shower over the inland areas as well. These showers would mainly have the potential for some frequent lightning and light to moderate rainfall. Northerly surface winds will help to enhance the cold air over the region through the weekend. Sunday will be mostly dry. There is the chance for an isolated shower or two due to some lingering convection and moisture over the region. This rain would be light to moderate. Again, northerly surface winds will be helping to enhance the cold air advection over the region. Monday, a cold front will be moving through the area. Rain chances will be increased Monday afternoon through early Tuesday morning. This rainfall is expected to be primarily light to moderate. Temperatures will be approaching or below freezing for our northernmost areas starting late Monday night. For some areas, mainly our northernmost Louisiana parishes and southern Misssissippi counties, the rain and cold temperatures will align enough to potentially have some winter precipitation (mainly freezing rain/sleet mix) late Monday night into Tuesday morning. The northshore areas could also see some wintery mix of precipitation during the early morning hours Tuesday as well. Despite the chance for winter precipitation, we are not expecting any impacts or impactful accumulation. However, this forecast is highly dependent upon how this system develops over the next few days. Small changes could have a big impact on the potential for winter weather. Another concern for Tuesday morning apart from the type of precipiation will be the temperatures. Lows on Tuesday morning are expected to be well below freezing (low to mid 20s) and wind chills will be in the upper 10s and low 20s for our northshore areas, northern Louisiana parishes, and southern Mississippi counties. Low temperatures will be at or just below freezing (upper 20s to low 30s) and wind chills will be in the low 20s for our southshore areas, southern Louisiana parishes and coastal Mississippi counties. Those spending time outdoors Tuesday morning and vulnerable populations will need to be especially careful during these colder than normal conditions. Tuesday will be mostly dry conditions due to some weak ridging that is expected to set up. Northerly surface winds will help to enhance cold air advection into the area. Wednesday, some weak upper level impulses will influence the area. Rain chances will be higher Wednesday and Wednesday night, mainly along the coastal areas. The rain will be mainly light to moderate. Surface winds will finally turn to be more easterly, which will help fuel some moisture back into the area. MSW && .AVIATION... 18Z TAF Package... MVFR/IFR conditions or lower will be likely for much of the day today into the evening hours at all area airports. Showers and vicinity showers will cause lower ceilings and visibilities throughout the day. Visibilties should improve by the early afternoon, but the low ceilings will persist through the evening hours. Some gusty winds inside of showers will be likely today during the afternoon hours, as well. MSW && .MARINE... Winds will be northerly and strong (15-20 knots) Friday through Tuesday. Winds will be northerly and calm (<15 knots) Tuesday night. Winds will be easterly and calm (<15 knots) Wednesday. Thursday, winds will be primarily westerly and calm (<15 knots). MSW && .PRELIMINARY POINT TEMPS/POPS... MCB 39 47 38 46 / 60 70 60 40 BTR 41 48 41 49 / 60 80 50 40 ASD 47 55 43 55 / 60 70 70 50 MSY 50 54 46 54 / 60 70 60 50 GPT 49 57 46 57 / 60 70 70 60 PQL 49 59 45 58 / 80 70 80 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:04 PM CST | River Flood Warning | LIX | Tangipahoa | 5 days |
| Feb 11, 8:06 PM CST | River Flood Warning | LIX | Saint Tammany | 3 days |
| Feb 11, 8:07 PM CST | River Flood Warning | LIX | Saint Tammany | 39 hr |
| Feb 12, 7:23 AM CST | Special Marine Warning | LIX | 67 min | |
| Feb 12, 9:28 AM CST | Special Marine Warning | LIX | 62 min | |
| Feb 12, 10:12 AM CST | River Flood Warning | LIX | Washington | 33 hr |
| Feb 12, 10:50 AM CST | River Flood Warning | LIX | East Baton Rouge | 3 days |
| Feb 12, 10:55 AM CST | River Flood Warning | LIX | East Baton Rouge, Livingston | 52 hr |
| Feb 12, 11:22 AM CST | River Flood Warning | LIX | Saint Helena | 24 hr |
| Feb 12, 3:30 PM CST | Small Craft Advisory | LIX | 39 hr |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.